MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ADVANIX BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION ADVANIX BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00534650
Medical Device Problem Codes Break (1069); Retraction Problem (1536)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/22/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific corporation that an advanix biliary preloaded center bend stent was used in the bile duct to treat stones during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2024.During the procedure, the steel stylet could not be retracted to adjust the guide catheter of the stent.The procedure was completed with another advanix biliary preloaded stent.There were no patient complications reported as a result of this event.Note: this event has been deemed an mdr-reportable event based on the investigation results which revealed that the guide catheter was detached.Please see block h11 for full investigation details.
 
Additional Manufacturer Narrative
Blocks d4, h4: the complainant was unable to provide the suspect device lot number; therefore, the lot expiration and device manufacture dates are unknown.Block h6: imdrf device code a0401 captures the reportable investigation findings of catheter-guide break.Block h11: an advanix biliary preloaded center bend stent was received for analysis.Visual inspection found that the push catheter suture hole was torn.During functional inspection, the pull wire was able to be retracted and extended.However, when the pull wire was completely inside the push catheter, it was observed that the guide catheter was unable to be extended.Destructive inspection was performed, and it was found that the pull wire was broken which resulted in the guide catheter being detached.The guide catheter was not returned.No other problems were noted with the device.Product analysis did not confirm the reported event of pull wire retraction problem as it could be retracted and extended during functional inspection.The investigation concluded that the reported event and additional observed damages were likely due to procedure factors encountered.It is possible that during the attempted deployment, the tortuosity of the procedure or the physician's technique caused the device to be unable to work properly, resulting in the physician using more force and causing the reported event and additional observed damages.Taking all available information into consideration, the investigation concluded that the most probable cause is adverse event related to procedure.A product labeling review identified that the device was used per the instructions for use (ifu) / product label.

Brand Name
ADVANIX BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
arlene acevedo gutierrez
300 boston scientific way
marlborough, MA 01752
7877968283
MDR Report Key21549162
Report Number3005099803-2025-00848
Device Sequence Number8180015
Product Code FGE
UDI-Device Identifier08714729787204
UDI-Public08714729787204
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K203162
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00534650
Device Catalogue NumberM00534650
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/29/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/12/2025
Initial Report FDA Received Date03/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown